Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 86, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 2, 1996, 7:47 PM CDT for Knox County, Peoria County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 1996, 7:47 PM CDT (00:47 UTC)
- Expired
- Jun 2, 1996, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Knox County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:10 PM CDT | Thunderstorm Wind | Brimfield, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 030048 SVRSPI ILC143-095-030130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 747 PM CDT SUN JUN 2 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL ILLINOIS ...NORTHERN PEORIA COUNTY IN WEST CENTRAL ILLINOIS ...KNOX COUNTY AT 745 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF GALESBURG...NEAR THE TOWN OF DAHINDA. MOVEMENT OF THE STORM WAS TO THE EAST AT 35 MPH. COMMUNITIES IN THE PATH OF THIS STORM INCLUDE DAHINDA...WILLIAMSFIELD AND LAURA. DAMAGING HAIL IS POSSIBLE WITH THXIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:01 AM CDT, 17 hours 46 minutes earlier.
Area forecast discussion, Jun 2, 2:01 AM CDT, 17 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT SUN JUN 2 1996 AS OF 0645Z...88D SHOWING RW ACTIVITY ABOUT TO MOV OUT OF EC IL. SATELLITE LOOP SHOWG CLRG LINE FROM JUST W OF PIA TO JUST W OF SPI...SO WITH CLRG SKIES AND WINDS BECOMING LIGHT...CAN EXPECT SOME PATCHY FOG TO DEVLOP THIS MORNING ACROSS CWA. 00Z MODEL RUNS...SHOW VORT MAX MOVG THRU CWA THIS EVENING WITH NEXT S/W ...SO THERE IS A CHANCE FOR SOME RW/TRW ACTIVITY. HEATING TODAY WILL HELP TO DESTABILIZE THE ATMOSPHERE...SO SPC HAS PUT CWA IN SLIGHT RISK. AS FOR HI TEMPS TODAY...BELIEVE 80 TO 85 LOOKS RESONABLE WITH LOWS TONIGHT IN THE 55 TO 60 DEGREE RANGE. NEXT BEST CHANCE FOR RAIN LOOKS LIKE MON WITH NEXT S/W ROTATING AROUND UPPER LVL LOW...THO MAINLY FOR THE NRN PTNS OF IL. PIA 79/56 33 SPI 81/57 23 DEC 81/57 23 CMI 80/56 23 SE IL 84/58 03 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:04 PM CDT | Flash Flood Warning | ILX | Knox | 116 min |
| Jun 2, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 59 min |
| Jun 2, 8:41 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 64 min |
| Jun 2, 9:19 PM CDT | Tornado Warning | ILX | Mason | 41 min |
| Jun 2, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 68 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.